Hail, Washington
- When
- August 6, 8:15 PM CST
- Where
- Washington County, 4 mi E of Kennard
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.470, -96.123
A complex of thunderstorms that produced severe thunderstorms over parts of eastern Nebraska during the morning and early afternoon hours of August 6 left an outflow boundary that aided in additional thunderstorm development that evening. The storms developed from just northwest of Omaha to northeast of town across western Iowa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A complex of thunderstorms that produced severe thunderstorms over parts of eastern Nebraska during the morning and early afternoon hours of August 6 left an outflow boundary that aided in additional thunderstorm development that evening. The storms developed from just northwest of Omaha to northeast of town across western Iowa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 6, 2:45 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT MON AUG 6 2007 .SHORT TERM...TONIGHT AND TUESDAY. AFTN STLT IMAGERY SHOWED MORNING MCS AND RESULTANT MCV LIFTING NEWD FAIRLY RAPIDLY. IN ADDITION...OUTFLOW BOUNDARY HAD PUSHED OUT OF SW IA AND ACROSS FAR SERN NEBR AT 1930Z. ALTHOUGH SUBSIDENCE BHND MCS HAS LIMITED MORE WIDESPREAD TSTM DVLPMENT THRU EARLY AFTN...WDLY SCT ACTIVITY AT 1930Z WAS SPREADING INTO NERN ZONES IN AREA WHERE GFS HAD DECENT THETA E ADVCTN AT 850 MB. GENERALLY LEANED TOWARD GFS BUT AND MODEL QPF PLACEMENT HAVEN/T BEEN HANDLING NOCTURNAL MCS PLACEMENT TOO WELL. THE BETTER 850 MB THETA E ADVCTN SHIFTS INTO SERN ZONES IN 00Z-06Z PD SO WOULD EXPECT NEW DVLPMENT THRU THIS EVENING EITHER OVER FAR SERN NEBR OR IN THICKENING SC/CU FIELD OVR SCNTRL NEBR TOWARD LEFT OVR MID CLOUD DECK IN ECNTRL NEBR. THUS WL KEEP FAIRLY DECENT POPS THIS EVENING. APPEARS 850 MB BOUNDARY AND BETTER THETA E ADVCTN WL SHIFT TO FAR SRN ZONES OR SOUTH OF THE AREA BY TUE MORNING AND STARTED TRIMMING BACK POPS AFT 06Z NRN ZONES. CONVECTION LIKELY TO FIRE OVER WRN HIGH PLAINS THIS EVENING WITH WAVE LIFTING OUT OF CO COULD ALSO CATCH SRN ZONES LATER TNGT OR TUE AM. HEAVY RAIN REMAINS A DECENT POSSIBILITY GIVEN RICH H7 DWPTS JUST TO OUR S PER 12Z UA AND PWATS CURRENTLY IN PLACE OVR MID MO VALLEY. SOME POSSIBILITY OF ST/FOG AGAIN EXPANDING LATER TNGT BUT LIMITED MENTION TO NRN ZONES ATTM. WITH BOUNDARY EXPECTED TO BE PUSHED INTO EXTREME SRN NEBR PER GFS AND SOMEWHAT MORE MODERATE ESE FLOW OVER MUCH OF THE CWA...PSBL LINGERING CONVECTION AND PROBABLE WIDESPREAD CLOUDS...TIMMED BACK MOST TEMPS A BIT. THIS SHOULD KEEP MUCH IF NOT ALL OF THE CWA BELOW HEAT ADVISORY CRITERIA...BUT SRN ZONES WILL BEAR WATCHING. WITH STRENGTHENING AND BACKING 850 MB WINDS INTO AFTN AND HOT/UNSTABLE AIR JUST TO OUR S...APPEARS AN INCREASING CHC OF TSTM REDEVELOPMENT IN THE OFFING EVEN IF ACTIVITY ISN/T ONGOING FROM REMNANTS OF A WRN HIGH PLAINS MCS AS WAS THE CASE TDA. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY. KEPT FAIRLY HIGH POPS GOING IN TUESDAY NIGHT THROUGH WED NIGHT PD AS HIGH PWATS PERSIST ALONG WITH A SURFACE BOUNDARY AND SEVERAL MORE POSSIBLE SHORTWV TROUGHS LIFTING THRU NEBR. IN FACT LIFTED POPS INTO LIKELY CATEGORY NERN ZONES WED. ALTHOUGH 12Z GFS SUFFERS FEEDBACK ISSUES THEN...IT DOES LIFT AN MCS ACROSS NERN ZONES THRU MIDDAY WED AND LAST EVENINGS ENSEMBLE SREF HIT NERN ZONES FAIRLY HARD WITH LIKELY POPS. AIRMASS REMAINS QUITE WARM THRU PD ALONG WITH HIGH DWPTS BUT FCST BASED ON CONTINUATION OF CONVECTION AND OR DEBRIS LIMITING HEATING SO LEFT MENTION OF MID 90S CONFINED TO SRN ZONES WED AND THU. ALTHOUGH 12Z MODELS NOW APPEAR TO LEAVE A BOUNDARY ACROSS THE CWA ON THU...ECMWF STILL TRIES TO PUSH IT SE OF THE CWA AFT 12Z THU. ATTM LEFT FORECAST DRY FOR THU BUT THAT MAY NEED ADDRESSING IN LATER FORECASTS. OTHERWISE SHOULD BE TURNING HOTTER IN FRI/SAT PERIODS AS UPPER RIDGE BUILDS BACK. CONVECTION CHCS STILL MAY NEED TO BE ADDED IF A FRONT DOES RETURN N IN THAT PERIOD IF IT CAN COINCIDE WITH ANY WEAK IMPULSE THAT WOULD LIFT EWD FM THE HIGH PLAINS. LEFT SUNDAY MAX TEMPS IN THE MID/UPPER 90S ALL BUT FAR NE WHERE A FRONT LOOKS LIKE IT WL BE DROPPING INTO NRN PLAINS AND POSSIBLY TWD NERN NEBR. WENT A TOUCH COOLER ON MONDAY AS ALTHO GFS ENSEMBLES AND 12Z ECMWF REESTABLISH MAIN FRONT N OF THE CWA...A PSBL SERLY HUMID AIRFLOW MAY PREVAIL. && .AVIATION... VARIABLE CEILINGS/VISIBILITIES WL CONT OVR KOMA...KOFK...AND KLNK TAF SITES WITH SCT TSTMS POSSIBLE THROUGHOUT THE TAF PD. SFC FNT WL BE MAIN FOCUS FOR TSTM ACTIVITY AND THIS FEATURE IS EXPECTED TO REMAIN NEAR TAF SITES THRU PD. THINK MOST CEILINGS WL BE A BLEND OF MVFR TO VFR...BUT LOCAL IFR CERTAINLY POSSIBLE IN AND AROUND TSTMS. MAY ALSO HAVE SOME VISIBILITY RESTRICTIONS AGAIN IN THE MORNING AS WINDS BECOME VERY LIGHT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 502 PM CDT MON AUG 6 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 502 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS ARE POSSIBLE THIS EVENING AND OVERNIGHT FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHWEST OR SOUTH CENTRAL NEBRASKA AND MOVE INTO EASTERN NEBRASKA LATER THIS EVENING AND OVERNIGHT. HEAVY RAIN IS ALSO LIKELY WITH THE STORMS TONIGHT WHICH COULD PRODUCE SOME LOCAL FLOODING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON TUESDAY WITH DAMAGING WINDS AGAIN THE PRIMARY HAZARD. ALSO...AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT IN NORTHEAST NEBRASKA...GENERALLY NORTH OF A COLUMBUS TO TEKAMAH LINE. VISIBILITIES OF A QUARTER MILE OR LESS ARE POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AS A FRONT REMAINS IN THE AREA THROUGH WEDNESDAY NIGHT. DAMAGING WINDS WILL BE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS EVENING AND OVERNIGHT ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN ELKHORN 41.28N 96.24W
08/06/2007 M1.42 INCH DOUGLAS NE NWS EMPLOYEE
RAINFALL OF 1.42 INCHES FROM STORMS.
&&
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
357 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN DAVID CITY 41.25N 97.13W
08/06/2007 M1.69 INCH BUTLER NE CO-OP OBSERVER
RAINFALL FROM STORMS LATE THIS MORNING AND EARLY THIS
AFTERNOON ON THE SOUTH END OF DAVID CITY WAS 1.69 INCHES.
UNOFFICIAL AMOUNTS ON THE NORTH SIDE OF TOWN WERE AS HIGH
AS 2.40 INCHES.
&&
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
703 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 N CRESCENT 41.42N 95.86W
08/06/2007 E60 MPH POTTAWATTAMIE IA PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
719 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST 4 S NEOLA 41.39N 95.62W
08/06/2007 E60 MPH POTTAWATTAMIE IA PUBLIC
&&
DEWALDThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39782.